and wore regular girdle-typebinders until December. I've had swelling and hardness in my abdomen since the surgery. To date, I feel my waist and abdomen are almost as large now (by measuring tape) as they were before my surgery, maybe even larger than the first few days after the surgery. I'm not now, nor have I ever been a large eater but could it be fat I'm accumulating? The pics are before surgery, shortly after, and the present. My surgeon says I need to exercise more, I feel it's swelling.
I Had a Tummy Tuck W/o Lipo (I Have Leyden Factor V) in August 2010
Doctor Answers 5
Rrecurrent stomach bulge after tummy tuck
It is my opinion that you muscle laxity or tone has produced a recurrence of the appearance prior to surgery. My question, which I cannot determine by the picture but could determine after an examination, is: "Do you have a rectus diastasis.?"
Have a question? Ask a doctor
Judging by the photo, it appears probably be a seroma (very round), and the redness below the scar. An ultrasound will determine the presence of a seroma and the treatment, if a seroma, would be placement of a drain for a prolonged period of time.
Abdominal fullness 4 months after abdominoplasty
At this point, swelling is not likely to be the problem. It could be that your abdominal muscle tightening has come undone or that your muscles are just very loose. The other likely cause is a seroma (fluid collection). Ask your doctor to order an ultrasound of your abdomen if these possibilities cannot be diagnosed by a physical exam.
You might also like...
I think swelling is probably very low on the list.
There are several things that this could be due to. It's difficult for me to know what the reason is without examining you. If you have gained weight this could be fat, but I think this is unlikely from the appearance. You could have a seroma (collection of fluid) or if your surgeon repaired your muscles, it's possible that they separated again. Many of these possibilities could be eliminated by examination.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.